Depersonalization Support Forum banner
1 - 20 of 58 Posts

·
Registered
Joined
·
783 Posts
Discussion Starter · #1 ·
OK, so I've had enough of risperdal. On to seroquel now. I am starting at 25 mg tonight. Will let you know how it goes. Any comments?
 

·
Registered
Joined
·
984 Posts
You'll sleep like a baby- that dose is used as a sleeping pill. You may not get as much jaw tension with it. Risperdal tends to make people a bit shakier, etc...But it will dull your thinking, and they'll be wanting to go into the hundreds for the dosing on this one. Stay skeptical.

Peace
Homeskooled
 

·
Registered
Joined
·
556 Posts
I got up to 125mg of Seroquel after taking it a few weeks, woke up on my birthday and realized I had no emotion whatsoever and quit it. Pretty good for sleep and anxiety though.
 

·
Registered
Joined
·
783 Posts
Discussion Starter · #4 ·
Hey all,

I have doubled my dose as per doc's directions. That takes me to 50 mg. Like you guys mentioned, I do sleep very well. No probs falling asleep. I recommend this low dose for insomniacs. It's too early in the game to say how it's affecting me but I will update again soon. That's all for now.
 

·
Registered
Joined
·
546 Posts
Give it a go, but if it doesn't work you should seriously consider giving up on the schizophrenia hypothesis you have right now.
 

·
Registered
Joined
·
222 Posts
I'm on 200 mg Seroquel right now, it does make me more sleepy but other than that I haven't noticed anything. But I've only taken it for about a week. At least it doesn't make me feel like I could eat seven polar bears a day, which was the case with Risperdal.
 

·
Registered
Joined
·
783 Posts
Discussion Starter · #7 ·
Maria, you have to give it more time. Being on it for 1 week is nothing. You may even need to eventually increase the dose. Risperdal also increased my appetite. I wonder if you've tried Abilify? I would like to be on that antipsychotic but it's not yet available in Canada. Please update here in a few weeks and let me know how it goes for you. Take care.
 

·
Registered
Joined
·
783 Posts
Discussion Starter · #8 ·
OK, I've upped the dose to 75 mg under docs orders of course. Slowly is the only way I will do it. So far this drug is great for inducing sleep and for combating anxiety. But.... there's always a but... I feel like I could sleep all day long every day. Doc says this should ware off. But maybe it won't. If it doesn't, this drug is gonna take a back seat and I will try something else. So far I have been much less depressed and haven't had the zombie feeling (part of my DP/DR experience) in about a week or so. Could this be the drug or maybe it's because I have a new boyfriend. Hmmm... not sure. Time will tell. I will update again soon.
 

·
Registered
Joined
·
783 Posts
Discussion Starter · #9 ·
On to 100 mg a day now. Sleep past noon a lot. Have some motivation back. Find I often have nothing to say and I am very indescisive. Not sure if this is the drug but it's really frustrating. Maybe it's the illness. Also since starting on antipsychotics I have noticed that my brain does not work the way I want it to. I am not sure if it did before taking the meds though... I think taking the meds made me more conscious of it. I contacted the company that makes Abilify and they said they will not tell me about the status of Abilify for use in Canada and I will not be able to find out- it is completely confidential. Sux.
 

·
Registered
Joined
·
1,079 Posts
I tried seroquel. It knocked me out and I was late for an interview because of it. And it made me feel zombie-like. Like I wanted to cry but I couldn't. It was weird.
 

·
Registered
Joined
·
783 Posts
Discussion Starter · #11 ·
On 150 mg now. Still not helping me. I have a list of sympoms that I feel are made worse by this med including my ability to follow plans. I am sure my psych will want me to increase my dose. I am going to follow this one through. I need to know if it can help me. 150 mg is still a low dose. It really does mess with my thinking though, at least for a week or so following an increase in it. I also noticed this with risperdal. Anyone else noticed this with antipsychotics? It's pretty scary not being able to think properly.
 

·
Registered
Joined
·
427 Posts
On the lighter side of the news me and university girl are getting married. We have a gift registry at Macy's and also are accepting cold hard cash... :wink:

It's a joke...laugh :p
 

·
Registered
Joined
·
50 Posts
I try it now.

I feel low and stupid. I am VERY tired. I feel less there, for now, and I don't care.

What a feeling. Wouh. :(
 

·
Registered
Joined
·
783 Posts
Discussion Starter · #15 ·
jill10 said:
hello

does this put weight on? :?

jill
It CAN make a person gain weight but it really depends on the person. I haven't gained much at all on this. I am sure if I stuck to a better diet, I would lose weight.
 

·
Registered
Joined
·
783 Posts
Discussion Starter · #16 ·
jill10 said:
hello

does this put weight on? :?

jill
It CAN make a person gain weight but it really depends on the person. I haven't gained much at all on this. I am sure if I stuck to a better diet, I would lose weight. I believe it is also dose related.

Scared_jen, what dose are you on? The sleepiness does wear off.
 

·
Registered
Joined
·
546 Posts
I might just be overly cynical, but I really think you should stop on the antipsychotics. If they make things worse on the current dose, I can't see how a higher dose will make things better.

Perhaps talk this over with your Doctors, and point out that their schizophrenia hypothesis seems to be falsified by the fact that the antipsychotics aren't working.
 

·
Registered
Joined
·
783 Posts
Discussion Starter · #18 ·
Monkeydust,

doc says the probs with thinking should go away. i am going to stick it out. i need to get up to a therapeutic dose to see if it can help me. i have increased my dose to 200 mg. i believe by 300 mg i should know if it will help me. amazingly increasing my dose didn't knock me out any more this time. and i even increased it by double what i normally do. hmmmm....

Monkeydust said:
I might just be overly cynical, but I really think you should stop on the antipsychotics. If they make things worse on the current dose, I can't see how a higher dose will make things better.

Perhaps talk this over with your Doctors, and point out that their schizophrenia hypothesis seems to be falsified by the fact that the antipsychotics aren't working.
 

·
Registered
Joined
·
783 Posts
Discussion Starter · #19 ·
probs with thinking that were made worse previously by risperdal and seroquel seem to have tappered off for the time being. increasing by 25 mg tonight, and another 25 mg tomorrow night. hopefully all goes smoothly like the last increase. i will be up to 250 mg. doc said i should get to 400 to 600 first before i start noticing any real benefits. we shall see...
 
G

·
Hey UniG,

What benefits are you hoping you'll get from Seroquel/meds? I take 25mg at night 3-5 times a week to help me sleep, 50mg very occassionally if things are particularly bad and I need to make myself sleep and take a break. I notice it's helps a bit with low grade anxiety and I don't seem to have any adverse side effects from this low dose.

On a different note I tried Celexa for a while to see if I was able to feel more motivated and had more energy. Didn't have any adverse side effects but I didn't like the overall feeling of calmness I had when on it. I want to be able to feel like that because I've dealt with stuff and am healthier emotionally and not because a drug is producing it. It interferred too much with me being able to feel my emotions. I spent weeks sitting in counselling sessions just shrugging and feeling nothing. I also couldn't remember what I was like before I started taking it, so found it hard to determine if I was better off on it than off it. So I stopped taking it to see. I think I prefer how I am when off it. Sure I have some rough times but I prefer to learn how to deal with them, not bury them under a drug and mask them. Just my personal opinion.

Anna
 
1 - 20 of 58 Posts
Top